I've been quick to defend people that have jumped on Toxikk for lack of visual clarity. For the most part, I think the game looks good and reads pretty well (except for the issues with inconsistent collision, which has been already brought up). What I think is unacceptable, and I wanted to call attention to, is that there are some visual effects which NEED to be able to be disabled through the UI or at least easily through the .ini.
One such effect, which has been driving me absolutely crazy and has probably caused me to die more than anything else so far, is the I'm sorry, but this effect stands so far in the face of the "no bullshit" thing that it's pretty hard to swallow. I took a screenshot as an example, and please keep in mind that this is already with an ini tweaked pretty significantly to improve visual clarity... behold!
I mean come on... is it not enough that I have just been shot by a rocket, do I need jelly smeared across my screen as a result?
But that's not all, there are two other related issues I'd like to talk about. First, the effect which may or may not be related to the fog that can't be disabled online. Sharkter's original response to this was that there is no film grain effect and he's a cool guy so I don't think he would be dishonest about it, so I'm guessing this is somehow inadvertent. Regardless, let's take a look.
This is the wall at the end of the hall from that same screenshot, zoomed in. The film grain is pretty pronounced, quite obstructive, and downright ugly... and it really needs to be able to be easily disabled.
Finally, as if the red jelly weren't enough, there is some sort of effect that occurs when you get hit and are low on health as well which further obstructs your ability to tell wtf is going on and defend yourself. Here I have zoomed in on the Cerberus held in the same original screenshot. Notice the coloring and the distortion around the edges of the weapon, it is most noticeable there.
Now, my ini may not be PERFECT, but I have optimized it a lot for visual clarity. If I have failed to disable something that would turn these effects off I would really appreciate it if someone would let me know, but if not, this stuff has to change! What do you think, to me this is a very high priority so I posted it here. Who else feels strongly about this?